Alert archive / Iowa / Wind Advisories in 2019
Wind Advisory 12, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 26, 2019, 4:26 AM CST for 32 counties in Iowa. It took effect at Nov 27, 2019, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 4:26 AM CST (10:26 UTC)
- In effect from
- Nov 27, 2019, 3:00 AM CST
- Expired
- Nov 27, 2019, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
All 32 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Grundy County, IA, Guthrie County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WWUS73 KDMX 261026 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 426 AM CST Tue Nov 26 2019 IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-261730- /O.NEW.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/ Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren- Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 426 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Peak winds around daybreak Wednesday. * WHERE...Central, southern and eastern Iowa. * WHEN...From 3 AM to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines BSS
5 follow-up statements
379 WWUS73 KDMX 261625 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1025 AM CST Tue Nov 26 2019 IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-270030- /O.CON.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/ Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren- Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1025 AM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Peak winds around daybreak Wednesday. * WHERE...Central, southern and eastern Iowa. * WHEN...From 3 AM to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
912 WWUS73 KDMX 262052 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 252 PM CST Tue Nov 26 2019 IAZ039-049-050-061-062-074-075-084>086-095>097-270500- /O.UPG.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/ /O.NEW.KDMX.HW.W.0003.191127T0900Z-191127T1800Z/ Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas- Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 252 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. Peak winds around and after daybreak. * WHERE...Portions of southern, central, and eastern Iowa. * WHEN...From 3 AM to noon CST Wednesday. * IMPACTS...Strongest winds and gusts may blow down tree branches, weaker trees, power lines, and displace or damage any loose outdoor items. Power outages will be possible. Travel will be difficult, especially along north south oriented roads and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you are traveling. && $$ IAZ027-028-037-038-047-048-058>060-070>073-081>083-092>094-270500- /O.CON.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/ Butler-Bremer-Hardin-Grundy-Boone-Story-Guthrie-Dallas-Polk-Cass- Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Boone, Ames, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 252 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Peak winds around daybreak Wednesday. * WHERE...Central, southern and eastern Iowa. * WHEN...From 3 AM to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
463 WWUS73 KDMX 270308 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 908 PM CST Tue Nov 26 2019 IAZ039-049-050-061-062-074-075-084>086-095>097-271115- /O.CON.KDMX.HW.W.0003.191127T0900Z-191127T1800Z/ Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas- Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 908 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. Peak winds around and just after daybreak. * WHERE...Portions of southern, central, and eastern Iowa. * WHEN...From 3 AM to noon CST Wednesday. * IMPACTS...Strongest winds and gusts may blow down tree branches, weaker trees, power lines, and displace or damage any loose outdoor items. Power outages will be possible. Travel will be difficult, especially along north south oriented roads and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you are traveling. && $$ IAZ027-028-037-038-047-048-058>060-070>073-081>083-092>094-271115- /O.CON.KDMX.WI.Y.0012.191127T0900Z-191127T1800Z/ Butler-Bremer-Hardin-Grundy-Boone-Story-Guthrie-Dallas-Polk-Cass- Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Boone, Ames, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 908 PM CST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. Peak winds around daybreak Wednesday. * WHERE...Central, southern and eastern Iowa. * WHEN...From 3 AM to noon CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
935 WWUS73 KDMX 270957 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 357 AM CST Wed Nov 27 2019 IAZ039-049-050-061-062-074-075-084>086-095>097-271800- /O.CON.KDMX.HW.W.0003.000000T0000Z-191127T1800Z/ Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas- Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 357 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph. A few gusts up to 60 mph possible. * WHERE....Portions of southeast and east central Iowa * WHEN...Until noon CST today. * IMPACTS...Damaging winds may blow down trees, some power lines, and displace loose outdoor objects such as holiday decorations. Isolated power outages may occur. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ IAZ027-028-037-038-047-048-058>060-070>073-081>083-092>094-271800- /O.CON.KDMX.WI.Y.0012.000000T0000Z-191127T1800Z/ Butler-Bremer-Hardin-Grundy-Boone-Story-Guthrie-Dallas-Polk-Cass- Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Boone, Ames, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 357 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of southwest, central and northeast Iowa. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
571 WWUS73 KDMX 271814 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1214 PM CST Wed Nov 27 2019 IAZ039-049-050-061-062-074-075-084>086-095>097-272100- /O.EXP.KDMX.HW.W.0003.000000T0000Z-191127T1800Z/ /O.NEW.KDMX.WI.Y.0013.191127T1814Z-191127T2100Z/ Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas- Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1214 PM CST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of east central and southeast Iowa. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ027-028-037-038-047-048-058>060-071>073-082-083-093-094-272100- /O.EXP.KDMX.WI.Y.0012.000000T0000Z-191127T1800Z/ /O.NEW.KDMX.WI.Y.0013.191127T1814Z-191127T2100Z/ Butler-Bremer-Hardin-Grundy-Boone-Story-Guthrie-Dallas-Polk-Adair- Madison-Warren-Union-Clarke-Ringgold-Decatur- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Boone, Ames, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Creston, Osceola, Mount Ayr, Lamoni, and Leon 1214 PM CST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Much of northern, central and southern Iowa. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ070-081-092-271915- /O.EXP.KDMX.WI.Y.0012.000000T0000Z-191127T1800Z/ Cass-Adams-Taylor- Including the cities of Atlantic, Corning, Bedford, Lenox, and New Market 1214 PM CST Wed Nov 27 2019 ...WIND ADVISORY HAS EXPIRED... Although strong winds will continue over the area, it will fall below advisory criteria. As a result the wind advisory was allowed to expire. Continue to use caution when driving and slow down as even occasional strong wind gusts can make driving difficult at times and wind blown snow in open areas can quickly reduce visibility. $$ IAZ005>007-016-017-024>026-036-045-046-272100- /O.NEW.KDMX.WI.Y.0013.191127T1814Z-191127T2100Z/ Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright- Franklin-Hamilton-Carroll-Greene- Including the cities of Algona, Forest City, Lake Mills, Northwood, Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Webster City, Carroll, and Jefferson 1214 PM CST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Portions of north central into west central Iowa. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines FAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:41 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 25, 11:41 PM CST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1141 PM CST Mon Nov 25 2019 .DISCUSSION.../Tonight through Monday/ Issued at 323 PM CST Mon Nov 25 2019 Little doubt of a high impact forecast with strong system to affect the Midwest late Tuesday into early Wednesday and main focus will be with this system. However, unsettled conditions still appear likely later Thursday into the weekend as western trof translates into the central United States. Currently, shortwave translating across the northern Midwest with associated boundary sliding into Iowa. As moisture remains limited with the system, only mid and high clouds are passing over the state. Otherwise, cooler air to the north of Iowa is forecast to drop south into the state overnight into Tuesday with increasing north to northeast winds. All focus then shifts to upper low which will be rounding base of trof in the southern Rockies on Tuesday morning. As southerly flow deepens ahead of the system, warm advection intensifies with increasing isentropic lift and moisture advection into the state during by midday. Pressure deficits drop quickly during the afternoon with deeper saturation initially in the south but spreading quickly northward through the afternoon. This will lead to drizzle/light rain developing in southern and central Iowa during the afternoon and lifting northward. Meanwhile, near surface cold advection intensifies with increasing north to northeast winds from strengthening surface pressure gradient. Precipitation moving into northern Iowa and encountering this cooler is expected to transition to snow in the far northwest initially and begin to expand to the southeast gradually. On Tuesday night, surface low tracks from central Kansas to near Des Moines and rapidly into central Wisconsin by Wednesday morning. Along and east of the track, temperatures will be sufficient to produce mainly rainfall for much of the night until colder air arrives during the early morning hours. However, by then the bulk of forcing will have departed with only lighter mixture/light snow expected. During the evening, weak elevated instability moves into southeast Iowa and a few storms remain possible as well. Near the track of the low or just to the left of it, rain is expected but with the arrival of the dry slot, loss of ice introduction may lead to a rather narrow corridor of mixed precipitation/freezing drizzle for a few hours overnight. Finally, in west central to northwest Iowa, very impressive mid level forcing is expected during the evening moving northeast overnight. The strong forcing will support moderate to heavy precipitation rates with dynamic cooling allowing for transition to snow in this area. Moderate to heavy rates (1 to maybe 2 inches per hours) are expected during the evening and some slantwise convective elements cannot be discounted, especially with the very weak static stability. Snow to liquid ratios start out around 10:1 near the beginning increasing to 13 or 14:1 during the early morning hours with slightly lower ratios on the southern end of the snow area. Total amounts of upward of 8" or so are expected in the far northwest with 4" or more from south of Mason City to near Denison. Have gone with a winter storm warning for areas of 4" or greater given the additional impacts of the strong winds. Speaking of winds, the pressure gradient is expected to tighten rapidly into Tuesday night as the surface low drops to around 986mb in central Iowa. North to northwest winds on the backside of the low will increase overnight to 25 to 30 mph with gusts of 35 to 45 mph with some likely higher. Near blizzard conditions are expected for a period during the early morning hours on Wednesday when heavy snow is expected to coincide with the increasing winds. An upgrade to a blizzard warning may be needed and subsequent shifts will have time to make this determination. Needless to say, conditions are expected to be extremely poor in the warning area Tuesday night into Wednesday morning. The strong winds are forecast to persist into Wednesday with an advisory likely for much of the area where winter headlines are not in place. There will be a brief break in the action late Wednesday into early Thursday. However, increasing warm advection and theta-e advection will lead to a chance of rain/snow on Thanksgiving afternoon and evening. This precipitation will be fighting dry low levels and any amounts should be relatively light. A more robust threat of precipitation arrives on Friday into early Saturday as a strong shortwave arrives from the southwest. This appears to be mainly rain at this point so travel impacts should remain limited. However, stronger cold advection arrives by later Saturday and may transition any linger precipitation to snow, albeit it is expected to be light by this time. && .AVIATION.../For the 06Z TAFS through 06Z Tuesday night/ Issued at 1134 PM CST Mon Nov 25 2019 MVFR cigs have settled over northern Iowa and will likely linger through the night. Not expecting these cigs to reach KDSM but will continue to monitor. Conditions will deteriorate over the entire area by mid to late Tuesday morning and cigs lowering to IFR to LIFR during the afternoon. Snow is expected vicinity of KFOD/KMCW by late afternoon and rain elsewhere. Gusty east winds will develop during the day Tuesday. && .DMX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM Tuesday to noon CST Wednesday for IAZ026-036-045-046-057. Winter Storm Warning from 6 PM Tuesday to noon CST Wednesday for IAZ004>007-015>017-023>025-033>035-044. && DISCUSSION...Cogil AVIATION...Donavon
Hazardous weather outlook, Nov 25, 3:27 PM CST, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 327 PM CST Mon Nov 25 2019 IAZ004>007-015>017-023>025-033>035-044-261200- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Crawford- 327 PM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A combination of moderate to heavy snow along with strong north winds will produce poor travel conditions Tuesday evening into Wednesday morning. A Winter Storm Warning is in effect for the area Tuesday evening into Wednesday morning. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Additional periods of varied wintry precipitation are possible Thursday and Friday and again Sunday. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed, however reports of snowfall would be greatly appreciated. IAZ026-036-045-046-057-261200- Franklin-Hamilton-Carroll-Greene-Audubon- 327 PM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A combination of moderate snow along with strong north winds will produce poor travel conditions Tuesday evening into Wednesday morning. A light glaze of freezing rain is also possible Tuesday Night. A Winter Weather Advisory is in effect for the area Tuesday evening into Wednesday morning. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Additional periods of varied wintry precipitation are possible Thursday and Friday and again Sunday. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed, however reports of snowfall would be greatly appreciated. IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-261200- Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren- Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- 327 PM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A wintry mix is possible through central Iowa Tuesday night into early Wednesday morning resulting in some minor travel concerns. A few non-severe thunderstorms may occur on Tuesday evening, mainly east of Interstate 35. On Wednesday, very strong northwest winds are expected across the area. Additional periods of varied wintry precipitation are possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:52 PM CST | High Wind Warning | DMX | Appanoose, Black Hawk, Davis, Jasper, Lucas, Mahaska and 7 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.